Journal of Discrete Mathematics
Volume 2013 (2013), Article ID 851751, 6 pages
Compression of Meanders
1Department of Informatics, University of Piraeus, Karaoli & Dimitriou 80, 18534 Piraeus, Greece
2Department of Informatics, Ionian University, Plateia Tsirigoti 7, 49100 Corfu, Greece
Received 21 June 2012; Revised 29 August 2012; Accepted 12 September 2012
Academic Editor: Annalisa De Bonis
Copyright © 2013 A. Panayotopoulos and P. Vlamos. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
This paper refers to the algorithmic transformation of a meander to its uniquely defined compression. We obtain this directly from meandric permutations, thus creating representations of large classes of meanders of different orders. We prove basic properties, give arithmetic results, and produce generating procedures.